| Model Number |
1570-01-080 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that this patient had her hip replaced on (b)(6) 2020.The reason for the der is to question if the implant is with in specifications.The surgeon broached up to a sz 2 and trialed a standard offset.The trial reduction felt good to the surgeon, so a sz 2 std summit implant was opened and dispensed to the sterile field.When the stem was implanted the surgeon said the implant was sitting lower than the broach and the surgeon felt it was unacceptable.The implant was removed, a sz 2 broach was put back in the canal and did not sit as low as the implant.A size 3 broach was inserted into the femur and provided a better fit, so a size 3 standard summit stem was implanted.No adverse events occurred , the case proceeded and finished as normal.No surgical delay.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary : examination of the returned device is unable to confirm the reported observation.The device is found to meet the required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.Corrected: h3, h8.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.